Yesterday morning I started this medication at 10 mg I haven't taken my Xanax last night due to being paranoid about mixing the 2 and I got the worst sleep I feel like I haven't even slept at all anyone else using this medication have the same thing happen?? Is it because I didn't take my Xanax? Help
It might be from SSRI induced insomnia, heightened anxiety, Xanax withdrawal if you've been taking it daily for more than a month or two, or all of the above plus any number of other things.
SSRIs and benzodiazepines (BZDs) like Xanax can be taken together without harm. BZDs can slightly delay antidepressant kick-in, but being as anxiety free as possible is important for recovery too.
Be aware that BZDs are not good sleeping pills as tolerance builds very quickly, often within a couple of weeks. Should insomnia become an issue, as it can with SSRIs, then ask your doctor to prescribe small doses of trazodone (Desyrel). Most find 25-50mg is enough to provide a good nights sleep. It becomes less sedating as the dose increases so taking more than 75-100mg is usually counterproductive. You could also try the over-the-counter antihistamine Benadryl which is moderately sedating.